Alert archive / California / Beach Hazards Statements in 2019
Beach Hazards Statement 10, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Mar 6, 2019, 1:26 AM PST for Orange County, San Diego County, California. It took effect at Mar 7, 2019, 1:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 6, 2019, 1:26 AM PST (09:26 UTC)
- In effect from
- Mar 7, 2019, 1:00 AM PST
- Expired
- Mar 6, 2019, 1:35 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2665 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745 WHUS46 KSGX 060926 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 126 AM PST Wed Mar 6 2019 CAZ043-552-061200- /O.NEW.KSGX.BH.S.0010.190307T0900Z-190307T1200Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 126 AM PST Wed Mar 6 2019 ...LIGHTNING POSSIBLE AT THE BEACHES EARLY THIS MORNING... The National Weather Service in San Diego has issued a Beach Hazards Statement, which is in effect late tonight. * Impacts...Thunderstorms may produce cloud to ground lightning. Dangerous lightning could result in injury or death if struck. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for beach lightning means that there is the potential for cloud to ground or cloud to water lightning strikes, which could result in injury or death. Move indoors until the storm passes and stay away from metal objects. && $$ https://www.weather.gov/sandiego
1 follow-up statement
800 WHUS46 KSGX 060935 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 135 AM PST Wed Mar 6 2019 CAZ043-552-061200- /O.CAN.KSGX.BH.S.0010.190307T0900Z-190307T1200Z/ /O.NEW.KSGX.BH.S.0011.190306T0935Z-190306T1200Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 135 AM PST Wed Mar 6 2019 ...LIGHTNING POSSIBLE AT THE BEACHES EARLY THIS MORNING... The National Weather Service in San Diego has issued a Beach Hazards Statement, which is in effect early this morning. * Impacts...Thunderstorms may produce cloud to ground lightning. Dangerous lightning could result in injury or death if struck. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for beach lightning means that there is the potential for cloud to ground or cloud to water lightning strikes, which could result in injury or death. Move indoors until the storm passes and stay away from metal objects. && $$ https://www.weather.gov/sandiego
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 5, 8:52 PM PST, 4 hours 34 minutes earlier.
Area forecast discussion, Mar 5, 8:52 PM PST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
852 PM PST Tue Mar 5 2019
.SYNOPSIS...
A low pressure system approaching from the west will bring rain and
even a few thunderstorms to the area through Wednesday. Scattered
showers will then continue through Friday. Saturday will be fair
and mild under weak high pressure. Another low pressure system
will bring more showers for late Sunday into Monday. There will be
periods of stronger and gusty southwest to west winds in the
mountains and deserts on Wednesday and again Friday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
...Update...
Rare, numerous lightning strikes are occurring in the atmospheric
river north of LA this evening. New bands of showers have just
recently developed in LA County and will move east to affect
Orange, western Riverside and San Bernardino Counties through this
evening.
SPC mesoanalysis shows CAPE has increased a tad over SoCal with
elevated CAPE of 100-500 J/KG (above 700 mb/9-10kFT). Given recent
trends, have placed in the potential of isolated thunderstorms
region wide tonight through Wednesday. The main impact from any
thunderstorms overnight will be lightning strikes as these are
elevated thunderstorms/high based with rainfall rates only to
0.10"/hr.
...Previous Discussion (Issued at 120 PM PST Tue Mar 5 2019)...
Mid-level clouds are moving over the region this afternoon. They
are showing up on radar and light precip could be falling but not
reaching the ground due to a deep and dry sub-cloud layer.
Stronger echoes are now over Point Conception.
From previous discussion...
Light rain and showers will move into portions of southern
California later this afternoon, spreading southeast overnight
and becoming heavier and more widespread by early Wednesday
morning. The heaviest rainfall will occur Wed morning with the
passage of a cold front and associated bands of organized showers.
Thereafter, periods of mostly scattered showers will continue
through Friday. The passage of a second low pressure trough will
bring more organized and widespread showers Thursday night and
Friday Morning. These two systems will bring periods of strong and
gusty southwest to west winds in the mountains and deserts on Wed
and again on Fri. Wind gusts of 45 to 55 mph are expected in some
locations.
For Wed through Friday, rainfall for Orange, southwestern San
Bernardino, and western Riverside Counties is expected to range
from one half to three quarters of an inch near the coast and 1.5
to 2.5 inches in the mountains, with local amounts to around 4
inches on the coastal slopes of the San Bernardino County
mountains. In San Diego County, rainfall is expected to range
from one third to one half inch near the coast and one half to
one and one half inch in the mountains. Amounts in the high
deserts are expected to be around one third inch, and one tenth
inch or less in the lower deserts.
At the onset of precipitation this afternoon, snow levels will be
above 8000 ft, lowering to 7000-7500 ft Wed afternoon, 6000-6500
ft on Thu, 5000-5500 feet Thursday night, and 4000-4500 feet on
Friday. A few inches of snowfall is possible in the mountains,
mostly above 6500 to 7000 feet, with up to 1 ft possible on the
highest peaks, mostly above 8000 feet.
Weak dynamic high-pressure ridging will bring fair and mild
weather for Sat before another low pressure system brings more
rain and showers for Sun and Mon. This system will likely be
colder, with snow levels down to around 4500 ft. Current model
solutions show the closed upper low moving directly over
southwestern CA. This track will likely bring most of the precip
to northern Baja, with lower amounts farther north. This could
also bring some snow to the desert slopes of the mtns in San Diego
County, however there is still significant uncertainty attached to
this solution.
&&
.AVIATION...
060430Z...Coasts/Valleys/Mountains...SCT-BKN clouds mainly AOA 7000
ft MSL overnight with SCT -SHRA and isolated -TSRA. Occasional CIGS
near 2500 ft MSL possible in showers tonight. More widespread
showers likely after 16Z, with areas of CIGS 1500-2500 ft MSL and
local 3-5 SM vis. Coastal mountain slopes becoming obscured in
clouds/fog Wed morning. Showers and mountain obscurations will
continue into Wednesday night.
Deserts...Occasional -SHRA and ISO -TSRA possible in the high desert
tonight into Wed morning. S to SW winds with sfc gusts 35-45 kt
developing along the desert mountain slopes and locally into the
deserts tonight and continuing through Wed evening as winds
gradually shift to the SW to W. MOD-STG UDDFS and LLWS possible over
the mountains and adjacent desert areas.
&&
.MARINE...
There is a slight chance of thunderstorms over the coastal waters
tonight. Otherwise scattered showers will continue at times tonight
through Friday. West winds will strengthen Friday afternoon, with
gusts of 20-25 kt possible into Saturday morning
&&
.SKYWARN...
Skywarn activation is not requested tonight. However, we are
requesting activation for Orange, Riverside, and San Bernardino
Counties beginning at 8 AM Wednesday.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 2 AM Wednesday to 7 AM PST Thursday for Apple
and Lucerne Valleys-Riverside County Mountains-San
Bernardino County Mountains-San Diego County Mountains.
Winter Weather Advisory from 2 AM Wednesday to 1 AM PST Thursday
for Riverside County Mountains-San Bernardino County
Mountains.
PZ...NONE.
&&
PUBLIC...Gregoria (Update)/PG (Prev Discussion)
AVIATION/MARINE...SSThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 1:35 AM PST | Beach Hazards Statement | SGX | Orange, San Diego | 2 hr |
| Mar 6, 9:28 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 3 hr |
Nearby
Beach Hazards Statements in California, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.